Alert archive / California / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 37, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 3, 2014, 2:18 PM PDT for Riverside County, California; La Paz County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 2:18 PM PDT (21:18 UTC)
- Expired
- Aug 3, 2014, 3:00 PM PDT
- In force
- 42 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties La Paz County, AZ, Riverside County, CA
The radar
The Yuma radar (KYUX), 136 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612 WUUS55 KPSR 032118 SVRPSR AZC012-CAC065-032200- /O.NEW.KPSR.SV.W.0037.140803T2118Z-140803T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 218 PM PDT SUN AUG 3 2014 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA... WEST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 300 PM PDT/300 PM MST/ * AT 216 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BLYTHE...OR 41 MILES SOUTH OF BIG RIVER...AND MOVING NORTHWEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NICHOLLS WARM SPRINGS...BLYTHE AIRPORT AND MIDLAND... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS. && LAT...LON 3382 11491 3394 11462 3355 11446 3347 11465 TIME...MOT...LOC 2118Z 155DEG 11KT 3359 11460 $$ NOLTE
2 follow-up statements
871 WWUS55 KPSR 032140 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 240 PM MST SUN AUG 3 2014 AZC012-CAC065-032200- /O.CON.KPSR.SV.W.0037.000000T0000Z-140803T2200Z/ LA PAZ AZ-RIVERSIDE CA- 240 PM PDT SUN AUG 3 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT/300 PM MST/ FOR EAST CENTRAL RIVERSIDE AND WEST CENTRAL LA PAZ COUNTIES... AT 236 PM PDT...AN AREA AREA OF SEVERE THUNDERSTORMS WAS OBSERVED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BLYTHE...OR 38 MILES SOUTH OF VIDAL JUNCTION...MOVING NORTHWEST AT 15 MPH. IN ADDITION...HEAVY RAINFALL OVER THE WARNING AREA INCLUDING THE CITY OF BLYTHE...WILL LEAD TO FLASH FLOODING AND PONDING OF WATER ON AREA ROADWAYS. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLYTHE AIRPORT...THE CITY OF BLYTHE...MIDLAND...THE INTERSTATE 10 CORRIDOR THROUGH BLYTHE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE. && LAT...LON 3382 11491 3394 11462 3355 11446 3347 11465 TIME...MOT...LOC 2138Z 155DEG 11KT 3365 11463 $$ NOLTE
288 WWUS55 KPSR 032201 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 301 PM MST SUN AUG 3 2014 AZC012-CAC065-032210- /O.EXP.KPSR.SV.W.0037.000000T0000Z-140803T2200Z/ LA PAZ AZ-RIVERSIDE CA- 301 PM PDT SUN AUG 3 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RIVERSIDE AND WEST CENTRAL LA PAZ COUNTIES HAS EXPIRED... STRONG THUNDERSTORMS CONTINUE TO TRACK TO THE NORTHWEST OVER THE BLYTHE AREA. WATCH FOR ADDITIONAL STRONG GUSTY WINDS UP TO 50 MPH...VERY HEAVY RAINFALL LEADING TO FLASH FLOODING AND DANGEROUS LIGHTNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3382 11491 3394 11462 3355 11446 3347 11465 TIME...MOT...LOC 2140Z 155DEG 11KT 3366 11463 $$ NOLTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 12:15 PM PDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 3, 12:15 PM PDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 1215 PM MST SUN AUG 3 2014. && .SYNOPSIS... AFTER ONE MORE DAY OF WIDESPREAD THUNDERSTORM ACTIVITY TODAY...AS A UPPER LEVEL LOW CENTER MOVING INLAND INTO SOUTHERN CA AFFECTS OUR REGION...A SIGNIFICANT DRYING TREND IS THEN EXPECTED TO BEGIN ON MONDAY...UNDER SOUTHWESTERLY FLOW ALOFT...LIMITING STORM CHANCES TO EASTERN ARIZONA THROUGH MIDWEEK. A GRADUAL RETURN OF STORM CHANCES FROM EAST TO WEST IS THEN EXPECTED TO BEGIN BY THE END OF THE WEEK...PERHAPS CONTINUING INTO THE UPCOMING WEEKEND. && .DISCUSSION... TODAY AND TONIGHT... AFTER A QUIET START THIS MORNING...AS DRIER AIR ALOFT SPREAD IN FROM THE SOUTH ACROSS THE REGION...ONE MORE BUSY AFTERNOON OF TS ACTIVITY IS EXPECTED TO OCCUR TODAY BEFORE A SIGNIFICANT DRYING TREND TAKES HOLD FROM MONDAY ONWARD INTO THE MIDDLE OF THIS WEEK. THE PARENT UPPER LOW THAT BROUGHT THE MOISTURE SURGE INTO THE REGION THE LAST FEW DAYS IS NOW MAKING ITS CLOSEST APPROACH AS IT MOVES SLOWLY NORTHWARD INTO SOUTHERN CA. A WEAK VORT LOBE CAN BE SEEN ON WATER VAPOR IMAGERY SLOWLY ROTATING NORTHWARD AROUND THE UPPER LOW CENTER INTO SOUTHWEST AZ. LATEST NAM AND GFS FCST SOUNDINGS ARE SHOWING A 30KT SOUTHERLY JET MAX AT 500MB MOVING INTO SOUTHERN AZ THIS AFTERNOON. THIS MODEST VERTICAL SHEAR...COMBINED WITH AMPLE LOW-LEVEL MOISTURE...AND MODEST MUCAPES...IN THE 500-750 J/KG RANGE...WILL LIKELY BE ENOUGH TO TRIGGER SCATTERED-NUMEROUS THUNDERSTORMS THIS AFTERNOON ACROSS YUMA...LA PAZ...AND WESTERN MARICOPA COUNTY...WITH SOMEWHAT LESS CHANCES ACROSS EASTERN MARICOPA COUNTY. THE MAIN THREAT FROM THIS STORMS WILL BE STRONG WINDS AND BRIEF HEAVY DOWNPOURS...SINCE THEY WILL TEND TO BE FASTER MOVING THEN THE STORMS WE SAW YESTERDAY...WITH DECENT UPPER-LEVEL SHEAR ENHANCING TS DOWNBURSTS. THE LATEST FEW RUNS OF THE HRRR ARE INDICATING THAT MOST OF THE ACTIVITY ACROSS SW AND SOUTH-CENTRAL ARIZONA WILL BE OCCURRING THIS AFTERNOON AND EARLY EVENING...WITH A SHARP REDUCTION IN TS ACTIVITY BY LATE THIS EVENING ONCE THE VORT LOBE PASSES TO OUR NORTH. THE AREA OF GREATEST CONCERN TODAY CONTINUES TO BE SE CA...WHERE THE COMBINATION OF DEEPER MOISTURE AND A MORE UNSTABLE AIRMASS CLOSER TO THE UPPER LOW CENTER IS EXPECTED TO PRODUCE WIDESPREAD TS DEVELOPMENT...WITH HEAVY RAIN AND FLOODING TO BE THE GREATEST ISSUE...WITH RAINFALL AMOUNTS LOCALLY IN THE 1 TO 2 INCH RANGE POSSIBLE...AND FLASH FLOODING/URBAN AND SMALL STREAM FLOODING. ALONG WITH THE HEAVY RAIN AND EVEN SOME SMALL HAIL...THERE COULD ALSO BE LOCALLY STRONG WINDS AS WET MICROBURSTS REACH THE SFC. TS ACTIVITY OVER THIS REGION IS THEN EXPECTED TO CONTINUE INTO THE EARLY EVENING HOURS BEFORE DIMINISHING AS THE UPPER LOW MOVES OFF TO THE NORTH. MONDAY... THE UPPER LOW CONTINUES MOVING NORTHWARD AND WEAKENS WITH TIME. ONE LAST WAVE IS PROGGED TO TRACK ACROSS SOUTHEAST CALIFORNIA AND INTO ARIZONA MONDAY BUT IT WEAKENS IN THE PROCESS. MEANWHILE...DRIER AIR FILTERS INTO THE AREA. THUS POPS FOR MONDAY TREND DOWN...ESPECIALLY OVER SOUTHEAST CALIFORNIA. TUESDAY THROUGH SATURDAY... DRY SOUTHWEST FLOW ALOFT WILL LEAD TO FURTHER DECLINE OF STORM CHANCES WITH ONLY VERY SLIGHT CHANCES OVER THE HIGHER TERRAIN EAST OF PHOENIX TUESDAY AND WEDNESDAY. FOR THE LATTER HALF OF THE WEEK...BOTH GFS AND ECMWF DEPICT A MOIST ADVECTION TREND AND THUS AN EAST TO WEST TREND OF SLIGHT CHANCE POPS OVER THE FORECAST AREA...STOPPING SHORT OF THE LOWER COLORADO RIVER VALLEY. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL... SKIES WILL REMAIN MOSTLY CLEAR THROUGH MUCH OF THE MORNING HOURS BEFORE SCATTERED CU DEVELOPS AROUND NOON. WIND DIRECTIONS WILL SHIFT TO A SOUTHERLY DIRECTION BY THE AFTERNOON AND GENERALLY STAY MOSTLY SOUTH TO SOUTHWESTERLY UNTIL STORM OUTFLOWS AFFECT THE AREA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM LATE AFTERNOON THROUGH MID EVENING AND MAY IMPACT AREA TERMINALS FOR A BRIEF TIME. THERE WILL BE THE POTENTIAL FOR STRONG GUSTY OUTFLOW WINDS TODAY AS DRIER AIR AND STRONGER WINDS ALOFT MOVE INTO SOUTHERN ARIZONA BY THIS AFTERNOON. DUE TO LOWER CONFIDENCE IN STORM TIMING AND INTENSITY...WILL CONTINUE TO MENTION JUST VCTS IN THE PHOENIX AREA TAFS...BEGINNING AROUND 22Z. ONCE CONVECTION DEVELOPS AND STORMS START APPROACHING THE TERMINALS...WE WILL UPDATE TAFS AND ADD APPROPRIATE TEMPO GROUPS FOR THUNDER. SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA......KIPL...AND KBLH... UPPER LEVEL LOW OVER THE NORTHERN BAJA INTO FAR SOUTHERN CALIFORNIA COAST WILL CONTINUE TO SUPPORT ISOLATED TO SCATTERED AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND EARLY EVENING. EXPECTING THUNDERSTORM DEVELOPMENT AFTER 21Z...AND HAVE FAIRLY HIGH CONFIDENCE OF AFFECTING AREA TERMINALS AT LEAST FOR A BRIEF TIME LATER THIS AFTERNOON. STRONG GUSTY WINDS IN AND AROUND THUNDERSTORMS WILL BE THE MAIN THREAT...AND VISIBILITY MAY BE BRIEFLY AND SHARPLY REDUCED DUE TO LOCALLY HEAVY RAIN AND OR BLOWING DUST. THE UPPER LOW WILL PULL OUT OF THE AREA THIS EVENING LEAVING CLEARING SKIES AND WEST TO SOUTHWESTERLY WINDS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... A DRY START TO THE FORECAST PERIOD IS EXPECTED WITH ONLY SLIGHT CHANCES OF STORMS CONFINED TO HIGHER TERRAIN AREAS NORTH AND EAST OF PHOENIX. THIS DRY AIR WILL LIKELY LAST THROUGH THURSDAY AND POTENTIALLY LONGER...RESULTING IN AFTERNOON MINIMUM HUMIDITY VALUES IN THE TEENS. A GRADUAL INCREASE IN MOISTURE SHOULD BEGIN EITHER FRIDAY OR SATURDAY ALLOWING FOR A CHANCE OF STORMS INTO THE SOUTH-CENTRAL ARIZONA DESERTS. HIGH TEMPERATURES WILL BE RIGHT AROUND NORMAL FOR THE ENTIRE PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...PERCHA/AJ AVIATION....KUHLMAN/CB FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Aug 3, 5:46 AM PDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 546 AM MST SUN AUG 3 2014 AZZ020>028-CAZ030>033-041300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 546 AM MST SUN AUG 3 2014 /546 AM PDT SUN AUG 3 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. STORM CHANCES IMPROVE TODAY OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA BUT DECLINE OVER SOUTH-CENTRAL ARIZONA...LESS SO OVER THE HIGHER TERRAIN. IN FACT...BEST CHANCES ON THE LOWER DESERTS WILL BE OVER SOUTHEAST CALIFORNIA. STORMS WILL BE ABLE TO PRODUCE BOTH STRONG WINDS AND LOCALLY HEAVY RAIN. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND FLOODING. PRIME TIME WILL BE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 3, 11:38 AM PDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1138 AM MST SUN AUG 3 2014 CAZ030-032-031930- RIVERSIDE CA- 1138 AM PDT SUN AUG 3 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 1230 PM PDT AT 1136 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DESERT CENTER...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... DESERT CENTER... EAGLE MTN... INTERSTATE 10 IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL... SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3388 11567 3391 11537 3359 11537 3357 11558 TIME...MOT...LOC 1838Z 173DEG 8KT 3367 11549 PERCHA
Special weather statement, Aug 3, 11:49 AM PDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1149 AM MST SUN AUG 3 2014 AZZ020-021-031930- LA PAZ AZ- 1149 AM MST SUN AUG 3 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 1230 PM MST AT 1145 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF QUARTZSITE...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... QUARTZSITE... U.S. HIGHWAY 95... INTERSTATE 10... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3400 11431 3406 11400 3353 11392 3350 11422 TIME...MOT...LOC 1848Z 174DEG 9KT 3362 11409 DEWEY
Special weather statement, Aug 3, 12:35 PM PDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1235 PM MST SUN AUG 3 2014 AZZ020-021-032015- LA PAZ AZ- 1235 PM MST SUN AUG 3 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 115 PM MST AT 1233 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF BRENDA...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LA PAZ COUNTY... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3392 11433 3401 11402 3369 11395 3363 11415 TIME...MOT...LOC 1935Z 162DEG 6KT 3374 11408 PERCHA
Special weather statement, Aug 3, 1:28 PM PDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 128 PM MST SUN AUG 3 2014 CAZ032-033-032115- RIVERSIDE CA-IMPERIAL CA- 128 PM PDT SUN AUG 3 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 215 PM PDT AT 117 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 23 MILES SOUTHEAST OF CHIRIACO SUMMIT...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN RIVERSIDE COUNTY... RURAL NORTHERN IMPERIAL COUNTY... RURAL NORTHWESTERN IMPERIAL COUNTY... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. LAT...LON 3352 11592 3370 11571 3341 11540 3328 11554 TIME...MOT...LOC 2028Z 133DEG 14KT 3341 11555 WATERS
Special weather statement, Aug 3, 2:12 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
212 PM MST SUN AUG 3 2014
AZZ020-025-026-CAZ031-033-032200-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
212 PM MST SUN AUG 3 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
EXTREME SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 300 PM MST/300 PM PDT/
AT 200 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS NEAR KINTER...AND JUST SOUTH OF THE MEXICO
BORDER...MOVING NORTHWEST AT 25 MPH.
LOCALLY DENSE BLOWING DUST IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MARTINEZ LAKE...YUMA...GADSDEN
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3248 11478 3250 11482 3253 11481 3256 11482
3258 11481 3262 11482 3265 11477 3271 11473
3272 11482 3297 11478 3311 11444 3270 11410
3238 11444
TIME...MOT...LOC 2111Z 148DEG 23KT 3281 11438
WATERSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:35 AM PDT | Areal Flood Advisory | PSR | Riverside | 115 min |
| Aug 3, 11:38 AM PDT | Special Weather Statement | PSR | Riverside | 52 min |
| Aug 3, 12:05 PM PDT | Flash Flood Warning | PSR | Riverside | 3 hr |
| Aug 3, 12:34 PM PDT | Flash Flood Warning | PSR | Riverside | 116 min |
| Aug 3, 1:16 PM PDT | Areal Flood Advisory | PSR | Imperial, Riverside | 3 hr |
| Aug 3, 1:28 PM PDT | Special Weather Statement | PSR | Riverside | 47 min |
| Aug 3, 2:36 PM PDT | Flash Flood Warning | PSR | Riverside | 114 min |
| Aug 3, 2:38 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 67 min |
| Aug 3, 2:51 PM PDT | Flash Flood Warning | PSR | Imperial, Riverside | 3 hr |
| Aug 3, 3:26 PM PDT | Flash Flood Warning | PSR | Riverside | 2 hr |
| Aug 3, 3:51 PM PDT | Areal Flood Advisory | PSR | San Bernardino | 114 min |
| Aug 2, 5:14 PM PDT | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Aug 2, 5:36 PM PDT | Areal Flood Advisory | PSR | La Paz, Maricopa | 114 min |
| Aug 2, 6:42 PM PDT | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 2 hr |
| Aug 3, 11:49 AM PDT | Special Weather Statement | PSR | La Paz | 41 min |
| Aug 3, 12:35 PM PDT | Special Weather Statement | PSR | La Paz | 40 min |
| Aug 3, 1:26 PM PDT | Areal Flood Advisory | PSR | La Paz | 2 hr |
| Aug 3, 2:12 PM PDT | Special Weather Statement | PSR | Yuma | 48 min |
| Aug 3, 2:29 PM PDT | Special Weather Statement | PSR | 46 min | |
| Aug 3, 2:43 PM PDT | Special Weather Statement | PSR | 62 min | |
| Aug 3, 3:06 PM PDT | Special Weather Statement | PSR | 54 min | |
| Aug 3, 3:41 PM PDT | Special Weather Statement | PSR | La Paz | 49 min |
| Aug 3, 4:01 PM PDT | Special Weather Statement | PSR | Maricopa | 44 min |
| Aug 3, 4:07 PM PDT | Special Weather Statement | PSR | La Paz | 53 min |
| Aug 3, 4:29 PM PDT | Special Weather Statement | PSR | La Paz | 46 min |
| Aug 3, 4:30 PM PDT | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Aug 3, 4:38 PM PDT | Special Weather Statement | PSR | Maricopa | 37 min |
| Aug 3, 4:43 PM PDT | Special Weather Statement | PSR | 62 min | |
| Aug 3, 4:53 PM PDT | Severe Thunderstorm Warning | PSR | La Paz | 35 min |
Nearby
Severe Thunderstorm Warnings in California, 2014Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.